LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Do any of you have liver damage from Zithromax?

 - UBBFriend: Email this page to someone!    
Author Topic: Do any of you have liver damage from Zithromax?
mycoplasma1
LymeNet Contributor
Member # 6377

Icon 1 posted      Profile for mycoplasma1     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am thinking of pulsing in Zithromax long term with my low dose Minocin and wonder if any of you have suffered liver damage from zith.

If you look up zith on google there is a lawyers website who represents people with liver damage from limited doses of zith.

Any thoughts?

Thanks!

Chris


Posts: 216 | From Upstate NY | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
mikken
LymeNet Contributor
Member # 2276

Icon 1 posted      Profile for mikken     Send New Private Message       Edit/Delete Post   Reply With Quote 
Huh. Interesting.

Mom was on Zith for years, literally. It wasn't until she went on Biaxin that she got "chemical hepatitis" and her LLMD made her back off and do a bunch of liver support stuff.

Maybe some people don't react well to Zith? Or maybe they had something else going on where Zith shouldn't have been prescribed and it did damage? Don't know.

But Zith got mom through a lot of years until we found Lymenet and got an LLMD for her. She was sort of self treating until then.


Posts: 369 | From Ohio | Registered: Mar 2002  |  IP: Logged | Report this post to a Moderator
Kara Tyson
Frequent Contributor (5K+ posts)
Member # 939

Icon 1 posted      Profile for Kara Tyson         Edit/Delete Post   Reply With Quote 
All drugs can have potential harmful effects in some people.

I was on zithromax for aprx. 4 years with no problem. I also take a drug for memory that has potential damaging effects for the liver and no problems.

14,000 people die every year from taking the correct dosage of asprin.


Posts: 6022 | From Mobile, AL | Registered: Apr 2001  |  IP: Logged | Report this post to a Moderator
trails
Frequent Contributor (1K+ posts)
Member # 1620

Icon 1 posted      Profile for trails     Send New Private Message       Edit/Delete Post   Reply With Quote 
Can you tell us the link for the lawyer site? I have been wondering about this question myself.

I do not have any liver damage that is coming up on my liver function tests any longer, but I have severe Upper Right quad pain with only TINY amount of gallbladder sludge. The URQ pain began right after starting zith and still persists now even though I have been off it for a month now. The pain is much less. My Liver functio tests have returned to normal. They could have been elevated due to herx or due to the zith.

Wish I could find this out too!

Trails


Posts: 1950 | From New Mexico | Registered: Sep 2001  |  IP: Logged | Report this post to a Moderator
beachcomber
Frequent Contributor (1K+ posts)
Member # 5320

Icon 1 posted      Profile for beachcomber     Send New Private Message       Edit/Delete Post   Reply With Quote 
Am having an abdomen ultrasound this week because my MD suspects gallbladder/liver inflammation from Zithromax. So, I guess it is possible.

All this stuff is hard on the liver.


Posts: 1452 | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
pq
Frequent Contributor (1K+ posts)
Member # 6886

Icon 1 posted      Profile for pq     Send New Private Message       Edit/Delete Post   Reply With Quote 

minocycline can cause an auto-immune hepatitis.

Best to consult sites and texts on your meds.
side-effects are as many as Carl Sagan's "...billions and billions of stars..."


Posts: 2708 | Registered: Feb 2005  |  IP: Logged | Report this post to a Moderator
yankee in black
LymeNet Contributor
Member # 4309

Icon 1 posted      Profile for yankee in black     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hello Mycoplasma1,

This doesn't relate in total to zithromax and liver problems......But,

Beta Sitosterol ( also called red rice yeast--a common supplement for controling cholestrol levels) can cause elavated liver enzymes

I have heard that it can be much worse in those who are on Zithromax, and also use beta sitosterol

For safety sake, skip the beta sitosterol while on zithromax


Posts: 468 | From USA | Registered: Jul 2003  |  IP: Logged | Report this post to a Moderator
liz28
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
It looks like the product I take for liver support is working well. But I can't go off it for more than a few days before my enzyme levels go up.

So in my case, it looks like abx cause severe symptoms if I don't take support measures, but they do not seem to indicate permanent damage.

But minocin is notorious for raising enzyme levels.

[This message has been edited by liz28 (edited 26 June 2005).]


IP: Logged | Report this post to a Moderator
Kaykay
Member
Member # 6732

Icon 1 posted      Profile for Kaykay     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was on Flagyl/Zith and my liver enzymes started going up. My doc took my off. I also take blood pressure and cholesterol meds that affect liver, though.

I'm on clyndamiacin now, and liver is going much better.


Posts: 35 | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
bpeck
Frequent Contributor (1K+ posts)
Member # 3235

Icon 1 posted      Profile for bpeck     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had a problem with Zith - even though it's the most prescribed abx in the USA today, and most people can eat it like candy without problems.

I was concious of my liver by the 3rd day on ti so stopped. I had a blood panel darwm by my Dr. a few days later & when the results were back, free bilirubin was up just outside of range. Zith is metabolized thru biliary excretion- (not thru the P450 enzyme system) and I guess I'm just one of the few that doesn't metabolize it correctly.

It happened immediately for me-

Barb
So I stopped it.


Posts: 1873 | From VT | Registered: Oct 2002  |  IP: Logged | Report this post to a Moderator
nannie
LymeNet Contributor
Member # 5250

Icon 1 posted      Profile for nannie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Has your LLMD recomended starting one ABX at a time?


Posts: 183 | From US | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
lightfoot
Frequent Contributor (5K+ posts)
Member # 2536

Icon 7 posted      Profile for lightfoot     Send New Private Message       Edit/Delete Post   Reply With Quote 

No problems with my long term Zith use....now, Biaxin that was another story for me.

------------------
C O L O R A D O * S U P P O R T * S Y S T E M
[email protected]

"A friend is someone who knows the song in your heart
and can sing it back to you when you have forgotten the words".
Unknown


Posts: 6515 | From CO | Registered: May 2002  |  IP: Logged | Report this post to a Moderator
pq
Frequent Contributor (1K+ posts)
Member # 6886

Icon 1 posted      Profile for pq     Send New Private Message       Edit/Delete Post   Reply With Quote 

i could feel the effect on my liver,both when on, and after stopping roxithromycin, another macrolide.

btw, Bb, and perhaps other TBDS, WILL send liver enzymes sky high. see lymeinfo.com for one source.

also, one of the liver enzymes measured, is also made by the heart, so this organ may be contributing to its elevated level, as well.


Posts: 2708 | Registered: Feb 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.